Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 24, 2012, 6:27 PM EDT for Telfair County, Georgia. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2012, 6:27 PM EDT (22:27 UTC)
- Expired
- Jul 24, 2012, 7:00 PM EDT
- In force
- 33 min
- Issued by
- NWS Atlanta, GA
County Telfair County, GA
The radar
The Robins AFB radar (KJGX), 100 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 10.5 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 256 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 970 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -71 m²/s²
- 0-3 km storm-relative helicity
- -23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
104
WWUS82 KFFC 242227
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
627 PM EDT TUE JUL 24 2012
GAZ110-242300-
627 PM EDT TUE JUL 24 2012
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN TELFAIR
COUNTY UNTIL 700 PM EDT...
AT 625 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER JACKSONVILLE...MOVING SOUTH AT 10 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
TELFAIR COUNTY THROUGH 700 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE WORKMORE...CHINA HILL...JACKSONVILLE AND HORSE CREEK
WMA. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3181 8310 3192 8314 3199 8294 3180 8284
3178 8286 3178 8289 3178 8299 3177 8301
TIME...MOT...LOC 2228Z 341DEG 8KT 3187 8300
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 24, 3:27 PM EDT, 3 hours earlier.
Area forecast discussion, Jul 24, 3:27 PM EDT, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
327 PM EDT TUE JUL 24 2012
.SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...
NORTHWEST FLOW ALOFT BRINGING SHORT WAVE ENERGY SOUTHEAST THIS
AFTERNOON. MCS MOVING INTO WESTERN VA AND NC MAY AFFECT THE EASTERN
SIDE OF THE CWA THIS AFTERNOON AND EVENING. ALSO SOME CONVECTION
DEVELOPING ACROSS CENTRAL GA NEAR LEE SIDE TROUGH. ISOLATED SEVERE
POSSIBLE THIS EVENING WITH TEMPERATURES IN THE MID 90S AND CAPES
RANGING FROM 2000 TO 3000. SO HAVE INCLUDED CHANCE POPS ACROSS THE
ENTIRE CWA UNTIL 06Z...BUT THIS MAY NEED TO BE TWEAKED AS THINGS
DEVELOP. HAVE INCLUDED SLIGHT CHANCE MAINLY EAST SIDE AFTER 06Z.
CENTER OF UPPER RIDGE NOSING BACK TO THE EAST OVER THE CWA ON
WEDNESDAY. HAVE FAVORED EAST AND CENTRAL WITH SOMEWHAT HIGHER POPS
TOMORROW. HAVE USED A BLEND OF MET/MAV FOR TEMPERATURES. HIGHS
EXPECTED TO REACH MID TO UPPER 90S ACROSS THE CWA NEXT COUPLE OF
DAYS. HEAT ADVISORY CRITERIA MAY BE MET IN PARTS OF EAST CENTRAL GA
WITH HEAT INDEX VALUES REACHING AROUND 105 TO 109 WEDNESDAY AND
THURSDAY. OVERNIGHT LOWS THAT AREA AROUND 75. WILL NOT ISSUE A
HEAT ADVISORY AT THIS TIME BUT WILL LET NEXT SHIFT TAKE ANOTHER
LOOK.
41
.LONG TERM /THURSDAY THROUGH TUESDAY/...
NO MAJOR CHANGES PLANNED TO THE LONG TERM.
BDL
HIGH PRESSURE RIDGE OVER THE AREA WEAKENS AND SINKS SOUTH. BY THU
THE RIDGE AXIS IS OVER FL AND THE GULF. THIS RIDGE STILL DOMINATES
THE WEATHER PATTERN THROUGH THE END OF THE WORK WEEK KEEPING NORTH
AND CENTRAL GA IN MOIST WEST TO SOUTHWESTERLY FLOW. PRECIPITABLE
WATER VALUES STILL SHOWING NEAR 1.5 TO 2.0 INCH SO HEAVY RAIN WITH
LOCALIZED FLOODING WILL STILL BE A CONCERN...AT LEAST THROUGH
WED/THU. WILL CONTINUE WITH A PERSISTENCE FORECAST OF DIURNALLY
DRIVEN THUNDERSTORMS THROUGH FRIDAY...BUT THEN THINGS BEGIN TO
CHANGE. A DEEP CLOSED LOW CENTER TRACKS EAST ACROSS THE GREAT LAKES
STATES THU WITH ITS ASSOCIATED COLD FRONT MOVING SOUTHWARD. THIS
FRONT MOVES INTO NORTH GA BY 00Z SAT AND CONTINUES MOVING SOUTHWARD
INTO NORTH FL BY 12Z-18Z SUN. THIS FRONT BRINGS IN A MUCH DRIER
AIRMASS AND COOLER TEMPS FOR SOME AREAS SUN.
01
&&
.CLIMATE...
RECORDS FOR 07-24
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 102 1952 74 1938 78 1907 60 1947
KATL 100 1993 71 1919 79 2010 61 1947
1952
KCSG 104 1952 80 1963 80 1983 65 1966
KMCN 105 1952 75 1963 79 1983 63 1947
RECORDS FOR 07-25
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 101 1981 74 2000 75 1983 61 1947
1952 1911
1912
KATL 102 1995 74 1882 78 2010 60 1882
KCSG 103 1952 82 1998 80 2010 66 1948
1983
KMCN 103 1952 79 1938 79 2010 64 2009
1909
1902
RECORDS FOR 07-26
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 103 2010 80 1904 76 2005 56 1911
1936
KATL 98 1901 78 1890 77 2005 59 1911
KCSG 99 2010 82 1954 79 1983 66 1948
KMCN 100 2010 80 1957 78 2005 60 1911
1993
RECORDS FOR 07-27
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 101 1993 74 1978 76 2005 58 1911
1936 1957 1944
1925 1946
KATL 101 1993 72 1957 76 1944 61 1962
1940
KCSG 100 1999 77 1957 79 2005 67 1954
KMCN 100 1993 78 1977 78 2005 60 1911
1968 1944
1940 1936
&&
.AVIATION...
18Z UPDATE...
CONVECTION EXPECTED TO DEVELOP ACROSS THE FORECAST AREA THIS
AFTERNOON WITH ISOLATED SEVERE POSSIBLE. WILL CONTINUE WITH A TEMPO
TSRA 20-24Z AT ALL SITES WITH POSSIBILITY OF THUNDERSTORMS AFFECTING
THE TAF SITES LATER INTO THE EVENING. WINDS SHOULD BE WEST TO
NORTHWEST 5 TO 10KT WITH SOME GUSTS TO NEAR 18KT UNTIL AROUND 00Z
THEN BECOMING LIGHT AND VARIABLE. VFR CONDITIONS ARE EXPECTED
OVERNIGHT. LESS OF A CONVECTIVE THREAT ON WED AS THE RIDGE BUILDS
EAST.
//ATL CONFIDENCE...18Z UPDATE...
MEDIUM ON TIMING OF CONVECTION. HIGH ON ALL OTHER ELEMENTS.
41
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 74 98 73 98 / 30 30 20 20
ATLANTA 77 97 76 94 / 30 20 20 20
BLAIRSVILLE 70 92 68 90 / 40 30 20 20
CARTERSVILLE 72 96 69 96 / 40 20 20 20
COLUMBUS 76 99 76 95 / 30 30 20 40
GAINESVILLE 75 96 74 95 / 30 30 20 20
MACON 74 99 74 96 / 30 30 20 40
ROME 72 97 70 96 / 40 20 20 20
PEACHTREE CITY 71 96 72 94 / 30 20 20 20
VIDALIA 75 98 77 97 / 30 30 20 40
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...41
LONG TERM....BDL
AVIATION...41Hazardous weather outlook, Jul 24, 9:30 AM EDT, 8 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 930 AM EDT TUE JUL 24 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-251000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 930 AM EDT TUE JUL 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED SEVERE THUNDERSTORMS POSSIBLE ACROSS MUCH OF NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND EVENING. .SYNOPSIS... BROAD UPPER LEVEL HIGH PRESSURE RIDGE OVER THE SOUTHERN STATES WILL CONTINUE THROUGH TONIGHT. A SURFACE TROUGH WILL BECOME ENHANCED OVER THE NORTH TO CENTRAL GEORGIA AREA. .PRIMARY HAZARDS... THE PRIMARY HAZARDS FROM ANY SEVERE THUNDERSTORMS WILL BE DAMAGING WINDS...FREQUENT LIGHTNING AND HEAVY RAIN. LARGE HAIL WILL ALSO BE POSSIBLE NORTHEAST OF ATLANTA AND MACON. THE MOST LIKELY TIME FOR THUNDERSTORMS WILL BE THIS AFTERNOON AND EVENING. .DISCUSSION... CAPES WILL INCREASE 2000 TO 3000 THIS AFTERNOON AND WITH THE HIGH CENTERED TO THE WEST OF THE AREA AND PLENTY OF MOISTURE AVAILABLE... ISOLATED SEVERE STORMS WILL BE POSSIBLE WITH THE HEATING OF THE DAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Jul 24, 6:27 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
627 PM EDT TUE JUL 24 2012
GAZ110-242300-
627 PM EDT TUE JUL 24 2012
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN TELFAIR
COUNTY UNTIL 700 PM EDT...
AT 625 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER JACKSONVILLE...MOVING SOUTH AT 10 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
TELFAIR COUNTY THROUGH 700 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE WORKMORE...CHINA HILL...JACKSONVILLE AND HORSE CREEK
WMA. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3181 8310 3192 8314 3199 8294 3180 8284
3178 8286 3178 8289 3178 8299 3177 8301
TIME...MOT...LOC 2228Z 341DEG 8KT 3187 8300Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.